Home | Links | Contact Us | About Us | Bookmark
Medical Forum Search :
 
   Homepage      News      Health Topics     Health Directories      Medical Forum      Dictionary  
Health Forum    Respiratory Diseases
Health Discussion Forum

 My 1 year old daughter always develop cough, specially during cold season.?
I wonder what causes it and what vitamins or food will I give her for ...


 My child has bronchitis, is ok to give amoxicillin and children tylenol at the same time?
...


 *cough cough* Anyone else have a cold?
Bleh, I hate colds. Right now Im drinking 'Mint Medley' tea. It feels so good on my itchy, scratchy throat. I even stopped coughing. =D But my nose is still stuffed up, and Im freezing! (...


 Help: My wife is 4 months Pregnant with Asthma, new to the area, and new doctors ignore her Medical Record?
We have moved from Ohio to Florida. We have a complete medical record, in-hand, which the new doctors will not look at (say it is not necessary). My wife has relatively severe asthma. This is her ...


 Am I addicted to smoking?
Well, I first smoking at my friends birthday party last December. We were all drunk so I took the cigarette and had no clue what I was doing. First time I ever had one. Then in march on the same day I...


 Ahh my ears....?
my ears sre so clogged and yes I have tryed decongestion medician,yawning,blowing my nose, and pluuing my nose while blowing. They have been clogging on and off for the past 4 days. ant advice eould ...


 How long will it take for me to recover from pneumonia?!?
Im 14 and recently had pneumonia for about a week. i took about 6 pills of anti biotics which helped a lot. Its been 3 days since I took my last pill but I still have some of the occasional weasing ...


 Can smoking ciggaretes make you puke?
my friend smoked a ciggarete and it made her puke?...


 Is bernie mack dead that he died from pneumonia
I heard he died monday
...


 My poor 3 year old son is coughing continuously, any help on helping him through it?
He is cough, cough, cough. there seems to be no break in it at all.
He is bringing up his food and drink, due to the coughing fits.
We went to the GP yesterday after 4 days of this illness ...


 What causes chest to wheeze loudly and kind of short of breath. iam not sick, am health but the problem comes
in the ribs is pain, if does alot of work while bending i esperience problems in breathing, at night when cold it wheezes so loudly....


 How old were you when you started smoking?
...


 Can asthma be cured?????
...


 When will I stop coughing?
I stopped smoking 10 days ago and have been heavily coughing for the last 4 days... I am trying to loosen phlegm by taking expectorants, but I still have a dry cough. Its got to the point that Im ...


 What diseases (if any) can you catch from a kiss?
To be more specific ," a passionate" kiss....


 Cant hear properly after a cold - why?
hi, i was wondering if anyone could help. i am 16 years old and every time after a cold, my ears pop and i can seem to hear everything a bit too loud. i can hear myself breathing and my voice sounds ...


 I cant stop smoking?
ive tryed the patch,,comitt lozenger worked ok but too ...


 What is a good natural cure for sinusitis.i don't want to take antibiotics...?
...


 Any way to stop consistent coughing?
It's been going on for a week now and hasn't shown any sign of going away!...


 Is my boyfriend really badly ill?
hes had a cold and a terrible gut wrentching cough with phlegmn for more than a few days now but this morning he has awoken and cant get warm, ive got three blankets and the heating on, his cough is ...



BOBBY
How bad is the steroid drug PREDNISONE for your future health ?
                     




ibiteaol
Rating
Prednisone just about ruined my body. I was on it for a total of one month and it stopped the blood flow to 2 of my joints (right hip and left knee) and basically killed the bone and that, in turn, collapsed my joints. I have no more cartilage and my knee and hip grinds because it's just bone on bone. I had a hip replacement because of it and am scheduled for a knee replacement (opposite sides) in August. I gained and lost 50 pounds in 24 days, have major stretch marks and have all these little fat deposits all over my body about the size of marbles. I had NONE of this before the prednisone. HOWEVER, I was having a VERY bad bout of asthma and it helped me to breath. I will NEVER take a steroid again, esp prednisone. I guess you can figure out why, huh? DON'T TAKE IT! I am dead serious. I've never been more serious in my life.


MysticHerring
I understand what everyone else is saying but let me tell you something. When my 3 year old daughter was in the hospital dying from pneumonia, drugs like prednizone and pediapred saved her life. Sometimes, if used only when absolutely necessary, these drugs can save peoples lives. I know I am grateful.


*MRS* *WHEEZY*
I've been on prednisone for about two years now.

I have COPD and alot of trouble with shortness of breath. Prednisone has really helped me;however, there are things like weight gain, and dowagers hump--that I've had to live with just to be able to breath better.

It's no wonder that prednisone is referred to as: Good Guy-Bad Guy !

My Pulmonologist is now weaning me off of it......right now I'm on 7.5 mg for the next three months. Hopefully, I will be able to taper down until I can come off of it completely without an exacerbation of COPD.

What I worry about now is osteoporosis....and if any damage has already been done on that front.


genler100
Rating
it is a steroid...if i get hives or have an extreme allergic reaction i have to take them and they have to be tapered off. it isnt a good drug to be on for long periods of time. it can cause weight gain,acne, and can cause irratibility.


draimey216@sbcglobal.net
Prednisone is an corticosteroid that, with prolonged use, supresses the immune response. One can also develop diabetes with prolonged prednisone use. It is best to discuss the long term effects with a doctor or pharmacist.


cutiepie81289
an emergency room doctor gave that crap to my son it didn't help and I called my family doctor he couldn't believe that emrgency doctor gave that to him. He weaned him off as quickly as possible because of all the side effects


Just me
Rating
I was taking it for about 3 years, every 6 months. I was allergy to chemicals at work, When I find anew job I didn't need it. My seasonal allergies improved too. Its been 9 years, I may taken 2 rounds since I quit. Doctors didn't like putting anyone on every 6 months, but that was all that would work to get better. It didn't hurt me.


jeanniemalinda
Rating
It is disastrous. I'm not talking the 7-day or 10-day taper packs - those are not a problem. I'm talking about when your doctor prescribes it month after month and you are taking 15-20-30 or more mg EVERY DAY month after month. I speak from personal experience. I have been on Prednisone for 3 years to treat my Sarcoidosis and Rheumitoid Arthritis. Here is what it has done to me:
* Destroyed my personality
* Made me Suicidal
* Made me Depressed
* Caused me to have Insulin Dependant Diabetes
* Caused me to gain 110 pounds
* Caused me to have "significant" Osteoporosis
* Destroyed Muscle & Joint Tissue - I have frequent falls and can't lift a gallon of milk.

All of this and I am only 44 years old. 3 years ago I was healthy, swimming 3 times a week, walked 2 miles before work every day, worked full time, busy with 2 kids and a husband.


jeanhack42
Rating
As a kidney/pancreas transplant patient who has been taking 7.5 mg of prednisone daily for ten years as one of my immuno-supressent drugs, I can tell you it has many negative side affects. I gained 60 pounds, my bones break easliy, and I take Zoloft to counteract the mood swings prednisone can bring on. However, the alternative for me would be the possible rejection of my transplanted organs. That is a far worse fate for me. Basically, you need to weigh your choices before taking it. If you can get along without it, by all means don't take it. I wish I didn't have to.


flipper
Well, I used Prednisones for a couple of years.Somem people put on some weight others dion't.Im one of those who didn't pick up weight.The reason for putting on wight is because the steriod makes you wanna eat.You are always hungry.I ate almost the whole day.Cuz it doesnt make you feel like you had enough food.What it also does sometimes is, it makes you tired.You just wanna sleep or sit down.For others it might be the opposite.I don't think its bad.Unless it gets bad because of weight problems.I really hope this helps you.


julius
Rating
Long terms side effects include weight gain, osteoporosis, poor wound healing, thin skin, suppression of immune system and suspectibility to infections (even weird ones), moon face, buffalo hump (the last two are abnormal fatty deposits in you face and back), muscle atrophy, worsens and can cause diabetes .

Talk to your doctor about alternatives.. Truth be true better to not take prednisone and suffer then take it. In general any disease entity, there are alternatives. Whether its allergies, asthma, rheumatoid arthritis, gout, psoriasis etc there are alternatives. Unfortunately, steroids is a great quick fix but depending on dose and duration of its use, it can be very detrimental to your long term health.


http://www.marvistavet.com/html/body_chronic_steroid_use.html


 Enter Your Message or Comment


User Name:  
User Email:   
Post a comment:







Archive: Forum -Forum1 - Links - 1 - 2
HealthExpertAdvice does not provide medical advice, diagnosis or treatment. 0.014
Copyright (c) 2014 HealthExpertAdvice Wednesday, November 26, 2014
Terms of use - Privacy Policy